MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION BSM-3572A; VITAL SIGN MONITOR

NIHON KOHDEN CORPORATION BSM-3572A; VITAL SIGN MONITOR
Model Number BSM-3572A
Medical Device Problem Code Unintended Application Program Shut Down (4032)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Details of complaint: the biomedical engineer (bme) reported that this bedside monitor (bsm) was constantly rebooting.There were some signs of physical damage - cracks on the front enclosure.No patient harm was reported.Investigation summary: nihon kohden (nk) was able to confirm that the rebooting of the device issue was due to a malfunctioning main digital board and found a bad sd card.Nk also confirmed the physical damage to the front enclosure case of the device (as a hole and crack were found in the device).Nk's repair center replaced the parts (main digital board, sd card, and front case), and the bsm device passed post-repair testing and operated as intended.Unfortunately, a definitive root cause of how the damage occurred cannot be determined, as the issue is user dependent.It is unclear if the proper cleaning techniques were used in the past either; however, the customer indicated they were using the proper cleaning techniques.Based on a review of the available information, it is possible the damaged components (noted above) could have been damaged due to fluid spill into the device (from cleaning solution or other chemicals) and/or due to physical damage from an impact to the device, which can cause damage to the device or its internal components and lead to the reported startup and boot looping issues.Other known potential causes are software/ network/connectivity/environmental/it.Further investigation and testing of the damaged cracking enclosure/plastic casing is not currently required.Nk will continue to trend and monitor this device, incident issues, and causes.The following fields contain no information (ni), as attempts to obtain information were made, but not provided: a2 - a6.B6.B7.D10.Attempt # 1: 06/15/2023.Emailed the bme for patient information and concomitant medical device: no reply was received.Attempt # 2: 06/20/2023.Emailed the bme for patient information and concomitant medical device: the bme responded: this issue was happening randomly and not to any specific patient or station.Unknown patient information and cns.Additional device information: d10 concomitant medical device: the following device was used in conjunction with the bsm: cns: model #: ni.Serial #: ni.Device manufacturer data: ni.Unique identifier (udi) #: ni.Returned to nihon kohden: na.
 
Event or Problem Description
The biomedical engineer (bme) reported that this bedside monitor (bsm) was constantly rebooting.No patient harm was reported.

Brand Name
BSM-3572A
Common Device Name
VITAL SIGN MONITOR
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key17302146
Report Number8030229-2023-03648
Device Sequence Number7061387
Product Code MHX
UDI-Device Identifier04931921113691
UDI-Public04931921113691
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K080342
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 07/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBSM-3572A
Device Catalogue NumberBSM-3572A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2023
Initial Report FDA Received Date07/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CNS.
Patient SexUnknown